Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 23, NWS Las Vegas, NV

September 10, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Sep 10, 2025, 2:00 AM MST for Mohave County, Arizona. It took effect at Sep 10, 2025, 10:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2025, 2:00 AM MST (09:00 UTC)
In effect from
Sep 10, 2025, 10:00 AM MST
Expired
Sep 10, 2025, 7:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5711 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

343 
WWUS75 KVEF 100900
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
200 AM PDT Wed Sep 10 2025

AZZ001-003-101700-
/O.CON.KVEF.WI.Y.0023.250910T1700Z-250911T0200Z/
Northwest Plateau-Northwest Deserts-
Including the cities of Wikieup, Yucca, Colorado City, Mt
Trumbull, Kingman, Golden Valley, Valentine, Tuweep, Pipe Spring
National Monument, Dolan Springs, and Western Grand Canyon
200 AM MST Wed Sep 10 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM 
THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northwest Deserts and Northwest Plateau.

* WHEN...From 10 AM this morning to 7 PM this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ036-NVZ021-101700-
/O.CON.KVEF.LW.Y.0007.250910T1700Z-250911T0200Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Laughlin, Hoover Dam, Oatman, Bullhead
City, and Mohave Valley
200 AM PDT Wed Sep 10 2025 /200 AM MST Wed Sep 10 2025/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 
PM THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...From 10 AM this morning to 7 PM this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW
2 follow-up statements
616 
WWUS75 KVEF 101629
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
929 AM PDT Wed Sep 10 2025

AZZ001-003-110200-
/O.CON.KVEF.WI.Y.0023.250910T1700Z-250911T0200Z/
Northwest Plateau-Northwest Deserts-
Including the cities of Dolan Springs, Kingman, Tuweep, Mt
Trumbull, Valentine, Colorado City, Yucca, Golden Valley,
Wikieup, Western Grand Canyon, and Pipe Spring National Monument
929 AM MST Wed Sep 10 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northwest Deserts and Northwest Plateau.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ036-NVZ021-110200-
/O.CON.KVEF.LW.Y.0007.250910T1700Z-250911T0200Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Hoover Dam, Oatman, Mohave Valley,
Laughlin, and Bullhead City
929 AM PDT Wed Sep 10 2025 /929 AM MST Wed Sep 10 2025/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ 
THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...Until 7 PM PDT /7 PM MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MS
228 
WWUS75 KVEF 110202
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
702 PM PDT Wed Sep 10 2025

AZZ001-003-110315-
/O.EXP.KVEF.WI.Y.0023.000000T0000Z-250911T0200Z/
Northwest Plateau-Northwest Deserts-
Including the cities of Wikieup, Western Grand Canyon, Kingman,
Dolan Springs, Valentine, Golden Valley, Colorado City, Yucca,
Tuweep, Mt Trumbull, and Pipe Spring National Monument
702 PM MST Wed Sep 10 2025

...WIND ADVISORY HAS EXPIRED...

Winds have decreased across the area and the Wind Advisory has been 
allowed to expire.

$$

AZZ036-NVZ021-110315-
/O.EXP.KVEF.LW.Y.0007.000000T0000Z-250911T0200Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Laughlin, Oatman, Hoover Dam, Mohave
Valley, and Bullhead City
702 PM PDT Wed Sep 10 2025 /702 PM MST Wed Sep 10 2025/

...LAKE WIND ADVISORY HAS EXPIRED...

Winds have decreased across the Lakes and the Lake Wind Advisory has 
been allowed to expire.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 9, 10:09 PM MST, 3 hours 51 minutes earlier. Its key messages:

  • * A low pressure system will bring breezy winds, cooler temperatures, and dry conditions to the Desert Southwest this week. * Smoke from the Garnet Fire will continue to impact the Owens Valley and Esmeralda County during the overnight and morning hours for the next few days.
Area forecast discussion, Sep 9, 10:09 PM MST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1009 PM PDT Tue Sep 9 2025

.KEY MESSAGES...

* A low pressure system will bring breezy winds, cooler
  temperatures, and dry conditions to the Desert Southwest this week.

* Smoke from the Garnet Fire will continue to impact the Owens
  Valley and Esmeralda County during the overnight and morning hours
  for the next few days.

&&

.DISCUSSION...through Monday.

A low pressure system, currently located off the coast of northern
California, will dig into the area over the next few days. As a
result, we will see gusty southerly to southwesterly winds pick up
across the region on Wednesday and Thursday. Wind gusts will largely
be in the 20 to 40 mph range. However, isolated wind gusts in excess
of 40 mph will be possible across the eastern portions of our
forecast area where upper-level winds will be the strongest. In
addition to gusty winds, this system will also bring cooler than
normal temperatures with temperatures around 7 to 12 degrees below
normal during the second half of the week. The eastern Sierra and
northwestern Esmeralda County will see a 15 to 30% chance for
isolated showers on Wednesday and Thursday as this system moves in.
Otherwise, dry conditions are expected for the rest of the region.

As this system slowly pushes into the area, we will find ourselves
under southwesterly flow aloft through Thursday. This will allow for
smoke from the Garnet Fire in the western Sierra to be transported
into the Owens Valley and Esmeralda County. Reduced visibility and
poor air quality can be expected overnight into the morning hours as
smoke settles in valleys and lower elevations. Conditions look to
improve across the northwestern portions of our forecast area
beginning Friday as we find ourselves on the back side of the low
pressure system, which will result in northwesterly flow aloft.

&&

.AVIATION...For Harry Reid...For the 06Z Forecast
Package...Moderate confidence in the overnight wind forecast. Most
likely, winds will remain south around 10KT, however there is a low
chance for west winds gusting to 25KT to occur in the next few
hours. By 09Z, no matter what happens over the next few hours, wind
should become south, briefly lose any gusts for a few hours, and sit
around 10KT. Around 12Z, southerly gusts to around 20KT should
return and continue through the early afternoon before become
southwest and increasing to 20-25KT after 20Z. Uncertainty returns
Wednesday evening if winds will diminish with gusts end or if west-
southwest winds gust to 25KT will push through the terminals.
Favored what occurred tonight in the current TAF forecast however
changes may be need to reflect latest guidance and trends. VFR and
dry conditions will prevail through the period.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...North winds may push
smoke into the Owens Valley tonight. Moderate confidence in the BIH
TAF, winds tonight are not as strong thus smoke impacts so far have
been minimal. This should continue, however there is a low chance
that visibility restrictions and occasional low CIGs due to smoke
will occur at times through the night. If smoke results in
visibility or CIG restrictions tonight at KBIH, improvement in
conditions are expected after 18Z Wednesday when southeast winds
return. Smoke and impacts may return Wednesday evening as winds turn
north which may push smoke back into the area, but it will depend on
fire behavior and if the north winds will be strong enough ti push
impactful smoke south into the Owens Valley. Otherwise, VFR
conditions expected across the region. Other than isolated showers
or thunderstorms in the Sierra Wednesday afternoon, it will remain
dry. Expect typical overnight wind patterns in most location, then
south to southwest winds return Wednesday afternoon with gusts 20-
25KT across the region through 03z with winds then decreasing to
less than 10KT overnight. Gusts to around 25KT may persist in the
Western Mojave Desert around KDAG tonight and again Wednesday evening
and overnight.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Stessman
AVIATION...Nickerson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:00 AM MSTLake Wind AdvisoryVEF17 hr

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.